Alert archive / Idaho / Red Flag Warnings in 2016
Red Flag Warning 3, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Jul 30, 2016, 8:30 AM MDT for Owyhee County, Twin Falls County, Idaho. It took effect at Jul 30, 2016, 12:00 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2016, 8:30 AM MDT (14:30 UTC)
- In effect from
- Jul 30, 2016, 12:00 PM MDT
- Expired
- Jul 30, 2016, 11:03 PM MDT
- In force
- 11 hr
- Issued by
- NWS Boise, ID
Counties Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 132 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 2.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3709 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852 WWUS85 KBOI 301430 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 830 AM MDT SAT JUL 30 2016 .EXTENSIVE MONSOON MOISTURE WILL COMBINE WITH AN UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS SOUTHERN IDAHO BY EARLY AFTERNOON. ORZ637-301530- /O.CAN.KBOI.FW.A.0002.160730T1800Z-160731T0600Z/ VALE BLM- 830 AM MDT SAT JUL 30 2016 /730 AM PDT SAT JUL 30 2016/ ...FIRE WEATHER WATCH FOR LIGHTNING ACROSS THE VALE BLM /ZONE 637/ HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE FIRE WEATHER WATCH FOR THE VALE BLM. THUNDERSTORMS ARE STILL ANTICIPATED ACROSS THE VALE BLM THIS MORNING AND AFTERNOON...BUT COVERAGE WILL BE ISOLATED IN NATURE. STORMS WILL BE HIGH-BASED AND PRODUCE LITTLE PRECIPITATION. $$ IDZ423-426-310600- /O.UPG.KBOI.FW.A.0002.160730T1800Z-160731T0600Z/ /O.NEW.KBOI.FW.W.0003.160730T1800Z-160731T0600Z/ OWYHEE MOUNTAINS-SOUTHERN HIGHLANDS- 830 AM MDT SAT JUL 30 2016 ...RED FLAG WARNING FOR LIGHTNING IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THE OWYHEE MOUNTAINS AND SOUTHERN HIGHLANDS - FIRE WEATHER ZONES 423 AND 426... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR FIRE WEATHER ZONES 423 AND 426. THIS IS AN UPGRADE FROM THE FIRE WEATHER WATCH. * THUNDERSTORMS...SCATTERED IN COVERAGE. ISOLATED STORMS WILL DEVELOP BY MID-MORNING...THEN INCREASE IN COVERAGE THIS AFTERNOON. * OUTFLOW WINDS...GUSTS TO 50 MPH ARE POSSIBLE...ALONG WITH ABRUPT SHIFTS IN WIND DIRECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
1 follow-up statement
815 WWUS85 KBOI 310503 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1103 PM MDT SAT JUL 30 2016 IDZ423-426-310615- /O.CAN.KBOI.FW.W.0003.000000T0000Z-160731T0600Z/ OWYHEE MOUNTAINS-SOUTHERN HIGHLANDS- 1103 PM MDT SAT JUL 30 2016 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR OWYHEE MOUNTAINS AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 423 AND 426... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG WARNING. LIGHTNING HAS ENDED IN THE WARNING AREA AND IS NOT EXPECTED TO REDEVELOP BEFORE MIDNIGHT. THEREFORE THE WARNING HAS BEEN CANCELLED. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 30, 3:01 AM MDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jul 30, 3:01 AM MDT, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Boise ID
301 AM MDT SAT JUL 30 2016
.SHORT TERM...Today through Sunday...Monsoon moisture that has
been over Nevada will creep north into the forecast area today.
But increasing westerly flow around an upper-level trough over
British Columbia will quickly push it back out of the area
tonight. Models appear slightly faster with the dry air pushing in
from the west, and have further limited thunderstorm coverage
today further south and east. Low level moisture is fairly
limited, and any storms that develop will be moving rather quickly
from the west at 20-30 mph, so main threats will be lightning and
gusty winds. This still supports the fire weather watch now in
effect. Temperatures 5 to 10 degrees cooler on Sunday, but still
near seasonal normals. Upper level westerly winds increase on
Sunday, so should see breezy conditions in the Snake Plain, and
over the ridgetops.
.LONG TERM...Sunday night through Friday...Dry westerly flow aloft
will shift into the southwest Monday and Monday night ahead of an
approaching upper level trough. This system will move east across
Washington and northern Idaho Tuesday and Tuesday night, with
precipitation staying along and north of the Canadian border. The
main effects on our area will be breezy northwest winds and cooler
temperatures, with highs Tuesday and Wednesday 10 to 15 degrees
lower than Monday. A warming trend Thursday and Friday will precede
the next upper level trough. Models show the center of this system
over the British Columbia coast Friday morning, with southwest flow
aloft remaining dry over southeast Oregon and southwest Idaho. It is
still uncertain whether monsoon moisture will will cross the Nevada
border on Friday.
&&
.AVIATION...VFR. Isolated thunderstorms along the Nevada border will
spread north this afternoon and persist through this evening, mainly
staying south of a KREO-KMUO-KJER line, but isolated afternoon
thunderstorms are possible over the Boise Mountains and in the
Fairfield area. Smoke layers with MVFR visibilities will continue in
the Lowman area and surrounding valleys. Also expect smoke in the
Snake River Valley this morning with local MVFR visibilities.
Surface winds variable less than 10 kts this morning and west to
northwest around 10 kts this afternoon. Winds aloft west to
northwest 10-20 knots through 10K feet MSL.
Outlook for Sunday...Mainly VFR. Smoke will continue in the Boise
mountains, filtering into the Snake River Valley during late night
and morning hours. Otherwise expect VFR conditions with mostly clear
skies and breezy northwest winds.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Fire Weather Watch from noon MDT today through this evening
IDZ423-426.
OR...Fire Weather Watch from noon MDT /11 AM PDT/ today through this
evening ORZ637.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...TB
LONG TERM....JT
AVIATION.....JTThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:05 PM MDT | Special Weather Statement | BOI | Twin Falls | 55 min |
Nearby
Red Flag Warnings in Idaho, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.